It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • High DHEA-S & Other Symptoms

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-16-2014, 04:05 PM   #1
    Dissonx
    Newbie
    (male)
     
    Join Date: Aug 2014
    Posts: 8
    Dissonx HB User
    Question High DHEA-S & Other Symptoms

    I think I might have a thyroid problem. I want to tell my story here, so some of this might not have anything to do with the thyroid, but for all I know-- it could be all connected.

    Earlier this year I decided to go off my SSRI medication. I also started getting into some fairly common natural supplements, and started changing my diet, all in an effort to get my mind and body more healthy. I noticed I wasn't feeling right, and so I got my testosterone checked. It came up extremely low (both total and free) with total at only 230-- way too low for a 23-year-old man. The doctors couldn't figure out why, nor did anyone really seem to care. I managed to convince one doctor to order more tests so I could figure out what the cause was from trial and error. Maybe it was the diet, or the supplements, or something else altogether. No matter what changes I made, the testosterone stayed in that extremely low range.

    I was experiencing the normal symptoms of low T at this time. Other tests were mostly normal, but my DHEA-S was just above what is normal. It was around 650.

    I did manage to see an endocrinologist, who didn't really seem to know much. Her plan to put me on androgel to see if that would help kick-start my body into producing its own. I then look to a more reliable source than my Endocrinologist-- the internet-- and find that this could never work. Androgel might work temporarily, but it can cause long term damage to hormone levels.

    After trying everything else for about 4 months and again getting a low T result, I decided to go back on my SSRI. Maybe that had something to do with it. The very next day, my testosterone was up to 750. That's a huge jump in a short amount of time. The only thing that had changed was going back on my SSRI. So, it seemed like a fair assumption that the low T was caused by SSRI-withdrawal. I explained this story to another endocrinologist and he said that this explanation doesn't make sense. According to him, my going back on the Luvox and my testosterone jumping up by 500 all in the course of 48 hours, was just a coincidence.

    Over the next two months, staying on the SSRI, I continued to monitor my testosterone levels. It went down to 650, then later to 550 (still normal, but not as high). A couple more months later, I was stunned to see it back down to 250. I asked myself how that could happen if I was still on the SSRI. Maybe I had a bad batch. It wasn't that close to being expired but it was a few months old. I threw out that bottle just in case, and continued my SSRI. I'd have to wait for more blood tests, but in the meantime I decided I would try tapering off the meds again-- this time much slower.

    This brings us to the present. Just a week ago I got my levels checked again, and was again shocked. They were back up to 520! I don't know why that second bout of low T had happened (unless it really was a bad batch), but it seems back to normal now-- and that's with a decreased dose of the SSRI. Maybe tapering off the drug much slower is working?

    The most recent tests revealed something else too. My DHEA-S was at 850, which is way higher than the normal range. Why on earth would it be so high? Does this have anything to do with my low T issues?

    How is the SSRI connected? And why did my testosterone randomly go back down while still on the SSRI?


    So many questions, and I can't find a doctor in my area who can help.

    Current Symptoms

    Feeling cold - sometimes I feel so cold all layered up in a jacket while other people around me are just fine in T-shirts. This was the case today. I went to the gym to see if working out would help, and it did I think. But still, this doesn't seem normal.

    Constipation - I've had this problem for a long time. Probably due to IBS.

    Frequent urination - Not sure if this is connected to thyroid problems, or maybe IBS.

    Dry Skin - Had this for as long as I can remember. Includes hands, scalp, nostrils, and face. Lotion helps a little but is hardly a cure.

     
    Sponsors Lightbulb
       
    Old 09-23-2014, 03:08 PM   #2
    Dissonx
    Newbie
    (male)
     
    Join Date: Aug 2014
    Posts: 8
    Dissonx HB User
    Re: High DHEA-S & Other Symptoms

    Does anyone know-- Would I be able to get a general practice doctor to order thyroid tests?

    Last edited by Dissonx; 09-29-2014 at 09:03 AM.

     
    Old 09-29-2014, 09:01 AM   #3
    Dissonx
    Newbie
    (male)
     
    Join Date: Aug 2014
    Posts: 8
    Dissonx HB User
    Re: High DHEA-S & Other Symptoms

    Like I said, I can only get in to see family doctors. It is impossible to get in to see a specialist anywhere in MN

    Last edited by Administrator; 08-02-2016 at 09:05 PM.

     
    Closed Thread

    Tags
    dhea, low t, low testosterone, ssri, withdrawal



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:38 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!